Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood watch at May 14, 2012, 3:53 PM CDT for 5 counties in Texas. It took effect at May 14, 2012, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2012, 3:53 PM CDT (20:53 UTC)
- In effect from
- May 14, 2012, 7:00 PM CDT
- Expired
- May 14, 2012, 9:48 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- None
Counties Crockett County, TX, Irion County, TX, Kimble County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WGUS64 KSJT 142053 FFASJT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT MON MAY 14 2012 ...FLASH FLOOD WATCH FOR SOUTHWESTERN CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...AND KIMBLE COUNTY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH WEST TEXAS TONIGHT WHICH WILL CAUSE THUNDERSTORMS TO CONTINUE TO DEVELOP DURING THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF WEST CENTRAL TEXAS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THE BEST CHANCE FOR HEAVY RAINFALL IS EXPECTED TO OCCUR GENERALLY SOUTH OF A LINE FROM MERTZON TO MASON. WITH THE GROUND STILL RELATIVELY WET FROM LAST WEEK/S RAINFALL IN THESE AREAS...THERE IS POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO RESULT IN FLASH FLOODING. TXZ071-076>078-169-151200- /O.NEW.KSJT.FF.A.0002.120515T0000Z-120515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRION-CROCKETT-SCHLEICHER-SUTTON-KIMBLE- INCLUDING THE CITIES OF...MERTZON...OZONA...ELDORADO...SONORA... JUNCTION 353 PM CDT MON MAY 14 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...CROCKETT...IRION...KIMBLE... SCHLEICHER AND SUTTON. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING * HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * PERIODS OF HEAVY RAINFALL ARE EXPECTED MAINLY THIS EVENING AND TONIGHT. RUNOFF FROM THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
327 WGUS64 KSJT 150248 FFASJT FLOOD WATCH NATIONAL WEATHER SERVICE SAN ANGELO TX 948 PM CDT MON MAY 14 2012 TXZ071-076>078-169-150345- /O.CAN.KSJT.FF.A.0002.000000T0000Z-120515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRION-CROCKETT-SCHLEICHER-SUTTON-KIMBLE- INCLUDING THE CITIES OF...MERTZON...OZONA...ELDORADO...SONORA... JUNCTION 944 PM CDT MON MAY 14 2012 ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL TEXAS HAS BEEN CANCELLED. WHILE ADDITIONAL RAINFALL WILL BE POSSIBLE ACROSS THE AREA OVERNIGHT...THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELED. $$ 24
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood watch went out at May 14, 12:03 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 14, 12:03 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1203 PM CDT MON MAY 14 2012 .DISCUSSION... HAVE MADE SOME ADJUSTMENTS TO THE FORECAST FOR THE REST OF TODAY. SOME OF THE AREA TEMPERATURES HAD ALREADY ECLIPSED FORECAST HIGHS...SO HAVE BUMPED TEMPERATURES UP FOR MUCH OF THE AREA. WE ARE GETTING QUITE A BIT MORE SUN THIS MORNING THAT WAS ANTICIPATED. A LINE OF THUNDERSTORMS LOCATED OVER THE UPPER TRANS PECOS AND PERMIAN BASIN IS MOVING IN FROM THE WEST WILL LIKELY AFFECT AREAS GENERALLY SOUTH OF A LINE FROM STERLING CITY...TO SAN ANGELO BY MID TO LATE AFTERNOON. UPDATED GRIDS AND PRODUCTS HAVE BEEN SENT. IN ADDITION...SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED LATER TODAY AND TONIGHT FOR OUR SOUTHERN AREA TAFS. AN AREA OF THUNDERSTORMS IS CURRENTLY MOVING IN FROM THE WEST ACROSS THE UPPER TRANS PECOS...AND PERMIAN BASIN. THESE THUNDERSTORMS WILL LIKELY MOVE INTO WEST CENTRAL TEXAS DURING THE MID TO LATE AFTERNOON HOURS...LIKELY AFFECTING THE KSJT AND KSOA LOCATIONS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AS THE UPPER LEVEL SYSTEM CONTINUES TO THE SOUTH/SOUTHEAST INTO SOUTHWEST TEXAS AND SOUTHEAST THROUGH THE RIO GRANDE VALLEY. THESE ADDITIONAL THUNDERSTORMS ARE EXPECTED TO AFFECT KSOA/KJCT/KBBD. WE MAY SEE SOME BRIEF MVFR CONDITIONS WITH THE ACTIVITY AS IT MOVES THROUGH...BUT THE MORE HAZARDOUS CONDITIONS ARE EXPECTED FROM GUSTY WINDS ASSOCIATED WITH THE THUNDERSTORMS. THUNDERSTORMS WILL DISSIPATE BETWEEN 12Z AND 18Z TOMORROW. WINDS WILL REMAIN GENERALLY LIGHT AND NORTHEAST OUTSIDE OF THE GUSTY WINDS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 57 78 56 85 / 40 20 10 0 0 SAN ANGELO 77 56 77 55 84 / 50 60 10 0 0 JUNCTION 79 57 76 55 84 / 40 70 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 14, 3:25 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT MON MAY 14 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 325 PM CDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR IRION...CROCKETT...SCHLEICHER...SUTTON...AND KIMBLE COUNTIES. A FEW OF THE STRONGEST STORMS MAY BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL OF GREATER THAN ONE INCH. IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR AREAS SOUTHWEST OF A LINE FROM STERLING CITY TO JUNCTION TONIGHT.
In the hours before
Special weather statement, May 14, 3:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT MON MAY 14 2012
TXZ064-071-072-142130-
IRION TX-STERLING TX-TOM GREEN TX-
336 PM CDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
IRION...STERLING AND TOM GREEN COUNTIES...
AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 25 MILES
NORTHWEST OF MERTZON...MOVING EAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHWEST OF MERTZON...ALSO
MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN TOM GREEN...IRION AND SOUTHERN STERLING COUNTIES.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
HEAVY RAINFALL COULD CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3172 10086 3153 10087 3152 10070 3109 10069
3109 10127 3157 10127
TIME...MOT...LOC 2034Z 251DEG 18KT 3146 10122The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:09 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 14, 3:36 PM CDT | Special Weather Statement | SJT | Irion | 54 min |
| May 14, 4:31 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| May 14, 4:35 PM CDT | Special Weather Statement | SJT | Schleicher | 40 min |
| May 14, 4:55 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 110 min |
| May 14, 5:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 14, 5:18 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.